MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC* GASTROSTOMY FEEDING TUBE WITH ENFIT CONNECTORS - 16 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC* GASTROSTOMY FEEDING TUBE WITH ENFIT CONNECTORS - 16 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8100-16LV
Medical Device Problem Codes Migration (4003); Unintended Deflation (4061)
Health Effect - Clinical Codes Death (1802); Peritonitis (2252)
Date of Event 01/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the device history record is in-progress.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 19 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced four different incidences, which were associated with two separate units, involving the same patient.This is the first of four reports.Refer to 9611594-2021-00025 for the second report.Refer to 9611594-2021-00026 for the third report.Refer to 9611594-2021-00027 for the fourth report.It was reported that the patient developed peritonitis following migration of the feeding tube soon after placement.The tube appeared to be pierced, resulting in deflation of the balloon.The anchors supporting the stoma site also broke.The patient was refused for laparotomy surgery, treated with antibiotics and was transferred to palliative care.The patient then passed away.Per additional information received, the gastrostomy surgery took place on (b)(6) 2021 in the interventional radiology department.There was nothing to report following the procedure.The patient was moved to the visceral surgery department following the procedure.No information was provided on what procedure, if any, occurred there.For the next six days there were no reports on the patient.On (b)(6) 2021, the patient was transferred to palliative care, and then died.It is at this time that the visceral surgery department realized that the balloon of the device had burst and the sutures were no longer in place.Additional information received 09-feb-2021 indicated that the hospital did not attempt to repair or open a new kit after the first suture break.The hospital "noticed (belatedly) that the balloon was defective and all sutures break [broke].Despite this the feeding was maintained and no attempt was made to repair this.The only information we currently have is that during the 48 hours of post operative verification, the balloon was not defective.".
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Investigation remains in progress.All information reasonably known as of april 7, 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint comp-ehc-21-00130.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot: 30080899 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The reported incident related to tube migration was not seen in the lab.The entire feeding tube was not missing any component.Root cause could not be determined.All information reasonably known as of 12 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11355230
Report Number9611594-2021-00022
Device Sequence Number19692922
Product Code KNT
UDI-Device Identifier00350770442921
UDI-Public00350770442921
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model Number8100-16LV
Device Catalogue NumberN/A
Device Lot Number30080899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/15/2021
04/26/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date04/08/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INITIAL PLACEMENT KIT.
Outcome Attributed to Adverse Event Death;